| || |
I think zyprexa is a terrible drug that should be taken off the market. I am having withdrawals from it right now--insomnia, vomiting, not to mention akathisia (feeling of wanting to pace).
Has anyone else come off this drug successfully? I'd like to hear about your experiences.
I am sorry you are having such a hard time coming off the Zyprexa. Did you inform your doctor that you wanted to go off, what instructions did he give you? Did you go off cold turkey? It takes time to safely get off many drugs, but it can usually be done without many or any withdrawal side effects.
Zyprexa is a good drug that helps many people. The worst thing about it is it is notorious for causing weight gain. But, if we took all the drugs off the market that can have withdrawal coming off of them, that would be devistating for millions of people.
I just had two major back surgeries last year and I don't know how I would have gotten through it without the pain killers. If these, like many other meds. are stopped cold turkey, you can go through some really terrible withdrawal symptoms. When I no longer needed the narcotics, I told my doctor and he told me how to come off of it and I had vertually not withdrawal problems at all. Withdrawal takes time, a few months or more, but done correctly, it should be far less tramatic than stopping cold turkey.
I am curious, I have been on Zyprexe(Olanzapine) and am now off it, I was on it for 2 years. What dose do you take, an what for may I ask without protruding too much???
Your lucky that the only side effects you have are what were listed. Many people suffered from the following:
Extreme weight gain
Diabetic induced heart attack
Neuroleptic Malignant Syndrome (NMS)
Michael Monheit, Esquire
Monheit Law, PC
I have been on zyprexa for about a year and a half. I tried going off the drug last August 07. I couldnt sleep for months. Maybe an hour or 2 a night. I also was nausus and couldnt eat. It was terrible. I had trials left over and went back on. I am down to 2 1/2 mg a night and will attempt again soon cause I have only about 2 months left of it. I hope this time it works or I dont know what I will do. I have no Insurence and cant afford the drug... Please advise anyone if 2 1/2 is enough to taper off. I dont think I can cut the pills any smaller then that...
Last fall, an Alaskan lawyer, Jim Gottstein, sent ALL the "confidential" clinical trial results for Zyprexa to The New York Times. It was a front page story for 4 consecutive days !
Eli Lilly had told the FDA and all the "medical professionals" that Zyprexa users gained an average of 3 to 5 lbs. Yet their clinical trial reports noted an average weight gain of 55 to 60 lbs.
I agree whole-heartedly.
If Zyprexa isn't from one of the 9 circles of hell, then there isn't anything that is. I was on Zyprexa for about a month. It is evil. I had the same withdrawals and same horrible experiences that you are having with it. The good news I can offer is that these experiences only lasted 2 nights and one day for me. Nevermind that it felt like 4 weeks ... sorry I shouldn't deter you like that.
Seriously though, once you get past these withdrawals and all, I feel you will be ok. I will pray for you.
I am now down to 1.3mg every other night. I am sleeping but not as good. My co-workers are telling me they have noticed a change in me. They say I look depressed, tired and seem at times that im going to zone out of reality. My best days are the ones I dont take it at all. So im going to try skiping my small dose for awhile and see how it goes. I am so scared! Please pray for me. I want off this evil evil drug!
ok its been 4 days with out zyprexa,, thought I was doing ok. then it has hit me like a brick wall. last night didnt sleep. I feel alfull, sick and zombie like. I cant take it and I hear this could go on for months... help me please...
I am now back on Zyprexa and it looks like for good. At least I am seeing a dr. thats giveing it to me this time. I feel like I am hooked on it for life. I am doing much better now and my co-workers say they seen a change in me for the better. Whats discouraging is that I funtioned just fine before I ever went on it and now I cant funtion at all without it...
I know this in an old thread, but the truth needs to spread about this drug. I agree with you guys and you guys are all right..it is an evil drug. The information in most articles are just not true. It's been shown that the brain takes 6 weeks to return to normal after using Zyprexa. Severe withdrawal symptoms will be experienced regardless of whether someone cuts down slowly or not. The worst part of the withdrawal is insomnia, which usually results in the person taking the med again because they can't sleep for a week or more. They basically do not sleep again until they take the med. More correct information and less misinformation needs to be spread about this drug, especially when it comes to getting people off of it (most of whom probably never needed it in the first place and are now stuck on it). Let's come to a time where psychiatrists can no longer use the "you're crazy" defense when you tell them about the severe withdrawal symptoms of dangerous drugs. Funny that two years ago they didn't even RECOGNIZE withdrawal symptoms. What are we gonna find out in the next 10 years? Probably the same shi* I'm telling you guys right now, that they've been hiding
Zyprexa is the worst pill ever
Avoid Zyprexa like the plague. Several studies published in independant pharmaceutical journals show Xyprexa to be the most side effects ridden of all antipsychotics meds. It causes weight gain very fast and makes you feel like a braindead zombi. If you've been prescribed Zyprexa for Bipolar, ask instead for Klonopin (clonazepam), it will reduce your agitation, rapid thoughts and mood swings. If it was prescribed for Schizophrenia, than ask for Seroquel instead.
Can someone help me?
I am in week 3 of half dose of zyprexa I have been taking 5mg for at least 7 years and now am taking 2.5mg per my doctor. The withdrawl symptoms are horrible and I need someone to talk to. I can't sleep, my knees and legs are so painful I can hardly walk and if I try to lay down at night I can't keep my legs still. I have an upset stomach and vomiting, hot and cold flashes. I called my doctor and she told me the half dose should be out of my system in the first 10 days and that she has never had anyone have withdrawl of this drug. She wants me to go back up to my full dose of 5mg to see if the symptoms stop and if they do not stop I am to see my regular doctor...she doesn't believe me. I think I need to be in the hospital to detox off this drug, i have gained 70 pounds my lipids are very high and my fasting blood sugar is high. It was my choice to get off this drug, my doctor told me to remember this drug saved my life and I told her but I am not in the same state of mind I was 7 years ago when she started me on it. She has me taking it with prozac for treatment resistant depression. Can anyone help me?
My son is Zyprexa and should not be on it,he wants to taper off i agree
Dear Poster,How did you get off Zyprexa?My son is on 5mg a day.The situtation is that back in 2009 an Emergency room nurse popped to pills of 800mg of Motrin i did not see the pills because she did not show them to us.My son was just 16 yrs old and i was telling i did not want to go to the local ER because i had a bad incident there.But he insisted and i accompanied him.Ever since that nurse went over my word and convinced him to take tihe 2 pills my son was experiencing a various of symptoms.But he stiil knew who i was and his relatives but was paranoid,and distrustful.He was admitted to a local behavorial hosp called providence behavorial in Holyoke,Mass there all they did is offer more drugs and keep him there for 2 to 3 mnths.I was all the time telling them that it was the nurse that popped 2 pills against my will into his mouth for back pain.baby blue scrubs,black rimmed glasses,black crocs.I told them that all he needed was to be detoxified from what ever was in those pills.But they instead threaten me with Dept of Socila Services.The Doctor there tried a few drugs a week at time with some of them giving him bad side effects,when i reported bad side effects he would report me to DSS.We have been thru so much i can't sleep right at night knowing that he is on a drug that his mind does not need.We are looking for a safe State that has nice staff Doctor that can help my son get off this drug that is affecting his health.Can you reply with any suggestions?Thank you
I was on zyprexa for 4 months after my doctor prescribed it for sleep only, I am so mad about this. Anyway, I did not refill it in time one month and I found myself with major stomach cramps and an overall bad feeling, like I was in wd but I couldn't figure out from what. Then it hit me that I hadn't been taking the zyprexa. I searched the internet and realized what I had gotten myself into, I was really scared. I refilled my script and tapered off it till I was dow to 1/8 of a pill for a few days. Then I stopped and luckily had no more symptoms. Now I take it prn to sleep but will not take it more than two nights in a row. This is a bad drug to be on long term every day. You will wd if you try to stop and it is not pleasant.